Day 3 trial

Hi all,

This low dose radiation is no easy road, I assumed the side effects would be very small if at all, but I'm getting nauseous a little and my face is burned some and feel tired. Also got some ringing in ears but it's been there some ever since cisplatin . I believe a research nurse let it slip about which arm of the trial im in, I have been aggravating her all week to tell me if I'm getting standard or new treatment . ( more or less joking) but believe it or not they act like it is top secret! Any way I heard them talking about how strict the perimeter is in and outside treatment area. If I was getting standard care ( which is whole brain treatment ) I don't think perimeters would matter. Then again maybe that was just her way of shutting me up. Lol

Sincerely ,

RW

12 Replies

oldestnewest
  • Hey! Thanks for this update. One reason I'm intensely interested in what you are doing is that if i experience progression this is the type of radiation I would want. Ask them to give you something for the skin burn.

  • Hang in there, RW. Here's to hoping the side effects are manageable.

  • Stay tough, Rw, and make sure your docs know you are having side effects! Keep us posted, please.

  • You are very brave. I don't think these journeys we are on are easy ones no matter what our treatment plans. Do hang in there. Prayers and good thoughts coming your way.

    Jean

  • Thanks for the honest and informative update RW. It will be so helpful to so many who follow in your path.

  • RW if your getting low dose of radiation you shouldn't have any burn marks from the radiation. I just went threw 3 days back to back 20 minute sessions with IMRT means Intensity - Modulated Radiation treatment and I felt the burn inside while it was in progress but nothing on skin. Didn't your doctor explain it all to you b4 you started your treatments and they should of gave you some paper work in how or what your type of treatment will cause during + after treatment.

  • Yea they made it sound like the side effects would be milder than before when I did the 30 treatments to my lung , I guess they are but they are still present.

  • They will heal up in time. Try some baby lotion or some type of oil to keep them from itching. Everything is gonna be ok ..

  • Hello. I have 5 more treatments with my IMRT. I have been doing chemo once a week and radiation Monday -Friday. In my opinion the radiation is worse. I'm burnt from the inside out. I have a golf ball size lump in my throat when I swallow and it hurts to eat now. They told me day 25 on would be the worst and it is. Hope all of this has worked and has down staged me from a 3 to a 2 so I can get this thing out of me!!

  • You are so strong and such a fighter!

    My dad also had ringing in his ears from the radiation and was very tired.

    Prayers coming your way.

  • Radiation is no picnic ever. Glad to hear that you are doing well despite the side effects and being assertive about getting information.

    Anita

  • I had burns from Radiation and they suggested a cream called "My Girls", there is also one for men called "My Guys" -- they sell it on Amazon - I as told that skin burning can be a normal side effect to radiation and had good luck with this! He is a link - amazon.com/Guys-Skin-Care-C...

    I was not in any type of trial but did find the Radiation was exhausting, not nearly as easy as I thought it would be to have the 10 treaments I needed.

    It also burned my esophagus and had an RX for "Magic Mouthwash" which helped with that and eating!

    Good Luck and hope you have great results.

You may also like...